Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could the itching on the leg be due to an allergy due to Prosthesis?

I had complete hip replacement 11 weeks ago. During the last two weeks I am experiencing sever itching on legs and mid torso region - to the extent that i have drawn blood on the odd occasion.The hip joint itself is progressing well - could i have become allergic to the prosthesis? Thank you.
Mon, 30 Nov 2020
Report Abuse
General & Family Physician 's  Response
Hello,

The symptoms can be related to an allergy to the prosthesis. I recommend to use an antihistamine such as Cetirizine daily to relieve the itching. I also recommend to use Calamine lotion for local application.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Dorina Gurabardhi, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Prosthesis


Could the itching on the leg be due to an allergy due to Prosthesis?

Hello, The symptoms can be related to an allergy to the prosthesis. I recommend to use an antihistamine such as Cetirizine daily to relieve the itching. I also recommend to use Calamine lotion for local application. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Dorina Gurabardhi, General & Family Physician